Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 3, 2015, 3:45 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 3, 2015, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2015, 3:45 AM MST (10:45 UTC)
- In effect from
- Nov 3, 2015, 11:00 AM MST
- Expired
- Nov 3, 2015, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WWUS75 KFGZ 031045 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST TUE NOV 3 2015 AZZ009>016-039-040-031900- /O.NEW.KFGZ.WI.Y.0009.151103T1800Z-151104T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 345 AM MST TUE NOV 3 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...FROM LATE MORNING THROUGH EARLY EVENING ON TUESDAY. * WINDS...SOUTH-SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH FREQUENT GUSTS FROM 40 TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES ON EAST- WEST ORIENTED ROADWAYS. LOOSE OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
407 WWUS75 KFGZ 032046 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 146 PM MST TUE NOV 3 2015 AZZ009>016-039-040-040100- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-151104T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 146 PM MST TUE NOV 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WINDS...SOUTH-SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH FREQUENT GUSTS FROM 40 TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES ON EAST- WEST ORIENTED ROADWAYS. LOOSE OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
180 WWUS75 KFGZ 040059 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 559 PM MST TUE NOV 3 2015 AZZ009>016-039-040-040200- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-151104T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 559 PM MST TUE NOV 3 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... SOUTH TO SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE TO DIMINISH THIS EVENING. THE COLD FRONT WAS LOCATED NEAR FLAGSTAFF AT 6PM MST...THIS FRONT WILL REACH THE NEW MEXICO BORDER BY EARLY WEDNESDAY MORNING. WINDS WILL CONTINUE OVERNIGHT FROM 15 TO 25 MPH IN MANY PLACES...WITH A FEW HIGHER GUSTS. HOWEVER...WIND ADVISORY CRITERIA IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 2, 8:45 PM MST, 7 hours earlier.
Area forecast discussion, Nov 2, 8:45 PM MST, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 845 PM MST MON NOV 02 2015 .SYNOPSIS...SOUTHWEST BREEZES WILL CONTINUE OVERNIGHT AND WILL INCREASE DURING THE DAY TUESDAY AS A COLD STORM SYSTEM MOVES INTO ARIZONA. THE STORM WILL BRING PERIODS OF RAIN AND HIGH ELEVATION SNOW TO THE REGION FROM LATE TUESDAY MORNING...THROUGH THURSDAY MORNING. LOOK FOR DRY WEATHER FOR THE END OF THE WEEK...WITH A GRADUAL WARMING TREND. && .DISCUSSION...SOUTHWEST WINDS HAVE COME DOWN QUITE A BIT THIS EVENING...ALTHOUGH MOST AREAS REMAIN MIXED. EXPECT WIND SPEEDS TO INCREASE AFTER MIDNIGHT AS A COLD FRONT DRAWS CLOSER...WITH EVEN HIGHER GUSTS TUESDAY...AS THE FRONT MOVES THROUGH THE STATE. THE PREVIOUS DISCUSSION POINTED OUT SOME IMPORTANT ISSUES AND WAS ON TRACK WITH THE UPDATED DATA IN THE 00Z MODEL RUNS. THE MOST IMPORTANT POINTS ARE THAT THERE WILL BE A DECENT AMOUNT OF MOISTURE FROM THE EASTPAC/GULF OF CALIFORNIA AHEAD OF THE COLD FRONT SEEN MOVING THROUGH SOUTHERN CALIFORNIA. ALSO...THE SECOND S/WV WILL BE QUITE COLD AND WILL HAVE DECENT DYNAMICS/RESIDUAL MOISTURE TO WORK WITH. SOME UPDATES WERE SENT OUT EARLIER TO FINE TUNE SOME OF THESE DETAILS AND TO LOWER SNOW LEVELS. POPS WERE RAISED IN THE AREAS THAT WE ARE MOST SURE OF...WHICH IS ESSENTIALLY ALONG AND JUST SOUTH OF THE MOGOLLON RIM. SNOW AMOUNTS WERE TWEAKED A BIT TO REFLECT HIGHER POPS AND LOWER SNOW LEVELS...RESULTING IN A BIT MORE SNOW ABOVE 6000 FEET BY THE TIME THIS SYSTEM EXITS THE AREA ON THURSDAY. && .AVIATION...FOR THE 06Z PACKAGE...SW SFC WINDS 10-20KTS OVERNIGHT WITH GUSTS TO 30KTS OVER HIGHER TERRAIN. SW SFC WINDS INCREASING TO 15-30G40KTS DURING THE DAY TUESDAY. VFR CONDITIONS THROUGH 16Z-18Z WITH SCT -SHRA DEVELOPING OVER THE CENTRAL RIM BY 18Z. SHOWERS BECMG MORE WDSPRD ALONG THE RIM BY 23Z-01Z...ISOLD COVERAGE ELSEWHERE. AREAS -SHSN DEVELOPING FROM KFLG WESTWARD AFT 00Z-02Z WEDNESDAY. EXPECT MVFR/IFR ALONG AND JUST SOUTH OF THE RIM BY 00Z-02Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PETERSON AVIATION...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 2, 3:31 PM MST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 331 PM MST MON NOV 2 2015 AZZ004>018-037>040-030730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 331 PM MST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED FOR AREAS WEST OF A LINE FROM PAGE TO FLAGSTAFF TO PRESCOTT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 600 PM MST. GUSTY SOUTHWEST WINDS OF 10 TO 25 MPH WILL CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL BRING PERIODS OF RAIN AND SNOW SHOWERS TO NORTHERN ARIZONA FROM TUESDAY INTO THURSDAY. A COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL ARRIVE TUESDAY AFTERNOON AND EVENING DROPPING SNOW LEVELS DOWN TO 6000 TO 7000 FEET. A SECONDARY DISTURBANCE ON WEDNESDAY AFTERNOON AND NIGHT WILL BE EVEN COLDER WITH SNOW LEVELS DOWN TO 5500 TO 6500 FEET. AT THIS TIME SNOW AMOUNTS FOR THE ENTIRE STORM ARE EXPECTED TO BE 1 TO 3 INCHES FOR AREAS OTHER THAN THE HIGHEST MOUNTAIN PEAKS. IN ADDITION, WINDY CONDITIONS WILL CONTINUE ON TUESDAY. LOOK FOR SOUTHWEST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH, ESPECIALLY ACROSS THE AREA FROM WINSLOW, SHOW LOW AND ST. JOHNS NORTHWARD. FAIR AND WARMER WEATHER WILL MOVE IN ON THURSDAY AND OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE FLAGSTAFF OFFICE.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:28 PM MST | Winter Weather Advisory | FGZ | Coconino, Navajo | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.